The Lupus Forum banner
Status
Not open for further replies.
1 - 7 of 7 Posts

·
Registered
Joined
·
1 Posts
they tried blaming my lupus first on Roactutane - acne medication and then minocycline....but i didnt believe them so asked for a second opinion, got sent to st thomas' in london and got diagnoised nearly 2 years later xxxx
 

·
Registered
Joined
·
705 Posts
Minocycline cause of serious situation with my son

Memory tells me I may have posted on this before, but I may just be remembering the emails received and sent while we were going through a very tense time.

A little history to set the stage: My son is 19 and as a child born to a mother with lupus, he is at least statistically more likely to develop an autoimmune issue than a "normal" child. Because of this, I've probably been TOO careful about his health.

After his routine eye exam, he was referred to a neuro-opthalmologist. I found out about this as I had my routine exam shortly after his. When I walked into the office, the receptionist informed me that my son's appointment had been changed - here is the doctor's card and new appointment info.

Huh???????????? Neuro what????????????? Uh oh.

Bottom line, both his optic nerves were swollen, thus the referral. The N-O doctor diagnosed pseudotumor cerebri after he was tested and had brain tumor ruled out. Much to my overprotective mother's relief.

It was determined that the minocycline that he was taking to treat his acne is what caused the excess cerebrospinal fluid buildup. Thankfully, after the MRI, spinal tap, etc. the spinal fluid pressure slowly came down once he stopped the drug.

Apparently it is not well documented as in "in the literature included with the drug" that this is a possible side effect. But I think all parents of teens should know about this.

There, hopefully this is in the right place, and thanks to lupus fog, I hope I haven't duplicated one of my former posts! If so, my apologies.

Good health to all, especially those under 20!

Love, Pollyanna :love2:
 

·
Brenda
Joined
·
372 Posts
I had that too

When I was a teenager my doctor put me on accutane for acne. I developed psuedo-tumor too. We refused the spinal tap, but everything else came back normal and that is what I was diagnosed with. I was told to stop the medication and I was fine.
 

·
Registered
Joined
·
6 Posts
Me too!

Hi guys, I was diagnosed with SLE caused by minocycline. I am 35 this year had been in remission since 12 years but had it since I was 17 when lupus was relatively not that known! Was told I would never have lupus back as long as I came off the drugs, slight lie because you do get flare ups and in fact I believe I'm going through one know . I had crossed my fingers for the day I wouldn't have to come back on boards like this but hey life sucks sometimes! It's just great there are like minded people whom you can share the pain and the fear..
 

·
jmaca
Joined
·
203 Posts
Some of the articles do state that drug-induced lupus could become chronic in susceptible individuals. The theory, and it's still just a theory, is that the drug, usually minocycline, is the trigger for lupus. So I guess most people who get drug-induced lupus don't have the genetic markings for lupus, but those who do have them run the very serious risk of their DIL becoming permanent.

It's so fascinating, isn't it? For lupus sufferers, minocycline can be dangerous, but for MS and rheumatoid arthritis sufferers, it can be very beneficial.
 

·
Registered
Joined
·
4,369 Posts
As a teenager I have taken Roactutane, Minocycline not sure whether I felt worse back then more than I do know, but certainly had many symptoms that stayed with me!

When I was 9/10 years old had a course of Septrin which I then suffered the adverse reaction of a whole body rash!

Stangely I was never ever told I had drug induced Lupus back then, but then again they never tested y bloods for anything abnormal either.

I do have SLE diagnosed now though!
 
1 - 7 of 7 Posts
Status
Not open for further replies.
Top